Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Cyclically monotone linear operators

Author: Elias S. W. Shiu
Journal: Proc. Amer. Math. Soc. 59 (1976), 127-132
MSC: Primary 47A10; Secondary 47B44
MathSciNet review: 0410417
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A linear operator on a complex Hilbert space $ \mathcal{H}$ is called $ n$-cyclically monotone if for each sequence $ {x_0},{x_1}, \ldots ,{x_{n - 1}},{x_n} = {x_0}$ of $ n$ elements in $ \mathcal{H},\Sigma _{j = 0}^{n - 1}\operatorname{Re} (T{x_j} - {x_{j + 1}}) \geqslant 0$. We show that $ T$ is $ n$-cyclically monotone if and only if $ \vert\operatorname{Arg} (Tx,x)\vert \leqslant \pi /n,\forall x \in \mathcal{H}$. If $ {T_m}$ and $ {T_n}$ are $ m$- and $ n$-cyclically monotone operators, then the spectrum of the product $ {T_m}{T_n}$ lies in the sector $ \{ z \in {\mathbf{C}}:\vert\operatorname{Arg} \;z\vert \leqslant \pi /m + \pi /n\} $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A10, 47B44

Retrieve articles in all journals with MSC: 47A10, 47B44

Additional Information

PII: S 0002-9939(1976)0410417-3
Keywords: Cyclically monotone operators, numerical ranges, tensor products, spectra of products
Article copyright: © Copyright 1976 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia